advertisement

Diabetes

Question
Posted by: Rene'e Grainger-Rousseau | 2020/07/02

Q.

Am I on the right treatment plan?

Good Day Doc, My name is Rene'e Grainger-Rousseau and I live in Zimbabwe, we do not of the best of health care facilities and the private facilities are normally out of budget, I was diagnosed with Diabetes in Janurary 2016, my sugar leave at the time was 26mmol, I went to a clinic and saw the local GP he tried metformin but that did nothing he referred me to another GP and he started me off on Novamix 30, 10units in the am and 5units in the pm, this did nothing to reduce my levels in 2 weeks I lost serious weight, could barely get out of bed and slept most of the day. On my visits he kept increasing my insulin, I am no on 25units am and 15units pm but since my diagnosis I battle almost daily with super high morning readings, if I wake up with a reading of 10mmol that is a good day for me. I have not received my diabetes education apart for a brief run through on diet. Everything else, carb counts, corrections..ect I have learnt online. Your advice would be greatly appreciated. Starting the day with high reading is not only frustrating but also throws the whole day off.. Thank you and hope to hear from you.

Expert's Reply

A.

Diabetes expert
- 2020/07/03

Hi

Unfortunately this isnt' the forum to individually manage your glucose levels
The type and dose of insulin varies for different patients, and depends on factors such as whether you are type 1 or type 2 diabetes, and in the case of type 2 diabetes as to what stage you are in. Doses of insulin are adjusted based on the glucose readings. You are on a mixed insulin, which limits your options to adjust the insulin. The morning glucose is generally a reflection of the liver, as this is where your glucose comes from during the night, whereas during the day, it is mostly from food. Morning glucose levels are lowered by increaseing the dose of insulin prior to supper in the case of a mixed insulin, and therefore your evening dose of Novomix needs to be adjusted up. If your doctor isn't able to advise, then you would need an educator or another doctor. Sometimes(depends on the country) the companies have educators as well to assist with insulin adjustment. Alternatively you could look up insulin titration on a mixed insulin

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.